Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 15, NWS Wichita, KS

April 7, 2013Barton County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 7, 2013, 7:36 PM CDT for Barton County, Rice County, Kansas. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2013, 7:36 PM CDT (00:36 UTC)
Expired
Apr 7, 2013, 8:30 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Barton County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 128 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:47 PM CDTHAIL 1.256 Nnw Ellinwood, KSTRAINED SPOTTER REPORTS HALF DOLLAR SIZED HAIL COVERING THE ROADWAY.
Apr 7, 8:10 PM CDTHAIL 1.254 Wnw Chase, KSEMERGENCY MANAGER REPORTS QUARTER TO HALF DOLLAR SIZED HAIL ABOUT 5 MILES WEST AND 2 MILES NORTH OF CHASE.
Apr 7, 8:15 PM CDTHAIL 1.51 S Chase, KS
Apr 7, 8:21 PM CDTHAIL 1Lyons, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 5:36 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS53 KICT 080036
SVRICT
KSC009-159-080130-
/O.NEW.KICT.SV.W.0015.130408T0036Z-130408T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT SUN APR 7 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BARTON COUNTY IN CENTRAL KANSAS...
  WESTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 733 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF HOISINGTON...AND MOVING EAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ELLINWOOD...CLAFLIN...BUSHTON...CHASE...LYONS...GENESEO...SILICA
  AND FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3854 9866 3854 9848 3852 9848 3852 9813
      3826 9819 3834 9872
TIME...MOT...LOC 0037Z 271DEG 33KT 3845 9869

HAIL...1.75IN
WIND...60MPH

$$
3 follow-up statements
725 
WWUS53 KICT 080051
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT SUN APR 7 2013

KSC009-159-080130-
/O.CON.KICT.SV.W.0015.000000T0000Z-130408T0130Z/
RICE KS-BARTON KS-
751 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BARTON AND WESTERN RICE COUNTIES UNTIL 830 PM CDT...

AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLINWOOD...
AND MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BUSHTON...CHASE...LYONS...GENESEO...SILICA AND FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3854 9866 3854 9848 3852 9848 3852 9813
      3826 9819 3834 9872
TIME...MOT...LOC 0051Z 281DEG 30KT 3840 9851

HAIL...1.50IN
WIND...60MPH

$$

MCGUIRE
854 
WWUS53 KICT 080100
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT SUN APR 7 2013

KSC009-159-080130-
/O.CON.KICT.SV.W.0015.000000T0000Z-130408T0130Z/
RICE KS-BARTON KS-
800 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BARTON AND WESTERN RICE COUNTIES UNTIL 830 PM CDT...

AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLINWOOD...
AND MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BUSHTON...CHASE...GENESEO...LYONS...SILICA AND FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3854 9866 3854 9848 3852 9848 3852 9813
      3826 9819 3834 9872
TIME...MOT...LOC 0100Z 285DEG 32KT 3838 9846

HAIL...1.75IN
WIND...60MPH

$$

CARUSO
357 
WWUS53 KICT 080107
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT SUN APR 7 2013

KSC009-080117-
/O.CAN.KICT.SV.W.0015.000000T0000Z-130408T0130Z/
BARTON KS-
807 PM CDT SUN APR 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3854 9848 3852 9848 3852 9813 3826 9819
      3830 9847 3831 9848 3848 9849
TIME...MOT...LOC 0107Z 285DEG 32KT 3836 9841

$$

KSC159-080130-
/O.CON.KICT.SV.W.0015.000000T0000Z-130408T0130Z/
RICE KS-
807 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RICE
COUNTY UNTIL 830 PM CDT...

AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CHASE...AND MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHASE...GENESEO...LYONS AND FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3854 9848 3852 9848 3852 9813 3826 9819
      3830 9847 3831 9848 3848 9849
TIME...MOT...LOC 0107Z 285DEG 32KT 3836 9841

HAIL...1.75IN
WIND...60MPH

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:13 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 7, 7:13 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT SUN APR 7 2013

.MESOSCALE DISCUSSION...
ISSUED AT 705 PM CDT SUN APR 7 2013

STG-SVR TSRA CONTINUE TO SURGE E~30MPH OVER RUSSELL & BARTON COUNTIES
WHERE PING-PONG BALL-SIZED IS LIKELY TIL ~8PM CDT. CURRENT TRENDS
WOULD HAVE +TSRAGR CROSSING LINCOLN...ELLSWORTH & RICE COUNTIES FROM
8-10PM CDT. ALL PUBLIC FORECASTS UPDATED TO CHANGE WX DESCRIPTORS FROM
PROBABILITIES TO COVERAGE IN THOSE WHERE TSRA IN PROGRESS & TO MODIFY
TEMPS & DWPTS TO MATCH CURRENT TRENDS.

&&

.UPDATE...
ISSUED AT 555 PM CDT SUN APR 7 2013

ALL AFFECTED FACETS OF INHERITED FORECAST HAVE BEEN UPDATED TO REFLECT
THE ISSUANCE OF SVR #84 THAT IS IN EFFECT FOR ALL AREAS GENERALLY ALONG
& W OF I-135 UNTIL MID-NIGHT. THE POPS IN AREAS AFFECTED BY SVR #84
HAVE BEEN INCREASED TO 40-50% IN MOST AREAS W/ "SVR" APPLIED. AT THIS
TIME GOLFBALL-SIZED HAIL IS THE PRIMARY THREAT.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY )
ISSUED AT 313 PM CDT SUN APR 7 2013

TONIGHT...THE PRIMARY INSTABILITY AXIS HAS REMAINED SITUATED NEAR
THE KS-OK STATE LINE TODAY WHILE CREEPING SLIGHTLY NORTHWARD
THROUGH THE AFTERNOON HOURS. THIS SHOULD REMAIN THE PRIMARY FOCUS
FOR THUNDERSTORM DEVELOPMENT WITHIN AREA OF MID-LEVEL WAA. THE CAP
IS EXPECTED TO STRENGTHEN AS WE MOVE THROUGH THE OVERNIGHT HOURS
AND INTO MONDAY AS THE LOW-MID LEVEL SW FLOW DEEPENS ACROSS THE
AREA. HOWEVER MAINTAINED LOW POPS FOR ANY THUNDERSTORM ACTIVITY
DEVELOPING ALONG A TROUGH AXIS SITUATED OVER THE HIGH PLAINS OF
WESTERN KANSAS. LOW LEVEL MOISTURE ADVECTION MAY ALSO RESULT IN
SOME ADVECTION FOG WITHIN AN INCREASINGLY MOIST PBL.

MONDAY-MONDAY NIGHT...INCREASING LOW LEVEL SOUTHWEST FLOW IS PROGGED TO
ADVECT AN ELEVATED MIXED LAYER ACROSS MUCH OF SOUTHEAST AND EAST
CENTRAL KANSAS ON MONDAY PROVIDING A VERY STOUT CAPPING INVERSION
ACROSS THE AREA LIKELY PRECLUDING DEEP MOIST CONVECTION. BETTER
CHANCES FOR DEEP MOIST CONVECTION WILL LIKELY REMAIN CONFINED TO
LOCATIONS NEAR THE DRYLINE SOUTH AND WEST OF THE FORECAST AREA AND
ACROSS THE CENTRAL HIGH PLAINS WHERE LOW LEVEL SSE WINDS WILL ADVECT
MOISTURE WESTWARD AND LOW LEVEL CONVERGENCE IS MAXIMIZED ALONG THE
DRYLINE/WARM FRONT. TRENDED POPS DOWN AS CONFIDENCE IN MORE
WIDESPREAD THUNDERSTORM ACTIVITY HAS DECREASED
CONSIDERABLY...HOWEVER THE GFS MAINTAINS A ROBUST INSTABILITY AXIS
ABOUT 200 MILES EAST OF THE LATEST NAM THEREFORE WILL MAINTAIN LOW
POPS GIVEN CONTINUED UNCERTAINTY IN THE EVOLUTION OF THE STORM
SYSTEM.

TUESDAY-WEDNESDAY...MORE WIDESPREAD SEVERE WEATHER STILL APPEARS LIKELY ON
TUESDAY ALONG THE COLD FRONT AS THE VIGOROUS MID/UPPER TROUGH MOVES
OVER THE CENTRAL ROCKIES AND LARGE-SCALE FORCING FOR ASCENT SPREADS
OVER THE CENTRAL PLAINS. AS THE PREVIOUS SHIFT MENTIONED...THE MOST
LIKELY MODE STILL APPEARS TO BE LINEAR WITH DEEP LAYER SHEAR VECTORS
PARALLEL TO THE SFC FRONTAL POSITION. GIVEN THE EXPECTED STRONG
CAPPING ACROSS THE WARM SECTOR...THE MOST ROBUST THUNDERSTORM
ACTIVITY IS EXPECTED ALONG THE COLD FRONT WHERE STRONG DAMAGING
WINDS AND VERY LARGE HAIL IS EXPECTED TO BE THE PRIMARY THREATS.

PRECIPITATION IS EXPECTED TO END FROM WEST TO EAST ON WEDNESDAY WHILE
A BRIEF TRANSITION TO SNOW IS STILL POSSIBLE ACROSS PORTIONS OF
CENTRAL KANSAS LATE TUE NIGHT EARLY WED...HOWEVER LITTLE OR NO
ACCUMULATION IS EXPECTED AT THIS TIME. TEMPERATURES WILL STRUGGLE TO
REACH 50 WITHIN STRONG POST-FRONTAL LOW LEVEL CAA REGIME.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 313 PM CDT SUN APR 7 2013

A RETURN TO UNSEASONABLY COOL CONDITIONS IS EXPECTED BEHIND THIS
STORM SYSTEM WITH HIGHS STRUGGLING TO CLIMB INTO THE 50S ON
THURSDAY. SHORTWAVE RIDGING WILL RETURN TOWARDS THE END OF THE
WEEK WITH A RETURN TO MORE SEASONABLE TEMPERATURES. INTRODUCED LOW
POPS TOWARD THE END OF THE PERIOD WITHIN A PROGRESSIVE NORTHWEST-
TYPE MID/UPPER FLOW REGIME...HOWEVER CONFIDENCE IN PRECIPITATION
REMAINS LOW.

A LARGE STORM SYSTEM WILL BRING INCREASING CHANCES FOR WETTING RAINS
AND UNSEASONABLY COOL AIR TO THE CENTRAL PLAINS LIMITING FIRE
WEATHER CONCERNS THROUGH MUCH OF THE UPCOMING WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 545 PM CDT SUN APR 7 2013

SEVERAL HAZARDS TO OCCUR THROUGHOUT THE 08/00Z TAF CYCLE WITH THE 2
PRIMARY BEING SVR TSRA & MVFR CIGS LIKELY TO DETERIORATE INTO IFR AS
THE NIGHT PROGRESSES. STG-SVR TSRA HAVE REDEVELOPED OVER WRN & CNTRL
KS & ARE MOVG E ~30KTS WITH GOLFBALL-SIZED HAIL THE PRIMARY THREAT.
IFR VSBYS LIKELY IN +RA. THE 08/00Z TAFS WILL BE FOCUSING ON THE 00Z
TO 12Z PERIOD.

&&

.FIRE WEATHER...
ISSUED AT 313 PM CDT SUN APR 7 2013

A LARGE STORM SYSTEM WILL BRING INCREASING CHANCES FOR WETTING RAINS
AND UNSEASONABLY COOL AIR TO THE CENTRAL PLAINS LIMITING FIRE
WEATHER CONCERNS THROUGH MUCH OF THE UPCOMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  75  63  75 /  40  20  20  60
HUTCHINSON      56  75  59  71 /  50  20  30  70
NEWTON          56  74  61  73 /  40  20  30  60
ELDORADO        58  74  60  73 /  40  10  20  50
WINFIELD-KWLD   58  76  62  75 /  40  10  20  50
RUSSELL         53  74  56  58 /  70  40  40  50
GREAT BEND      55  75  58  59 /  70  30  40  40
SALINA          55  72  60  69 /  60  20  40  70
MCPHERSON       56  74  60  71 /  50  20  30  70
COFFEYVILLE     59  74  63  77 /  40  10  20  50
CHANUTE         58  72  62  75 /  50  10  20  50
IOLA            58  72  62  75 /  60  10  20  50
PARSONS-KPPF    59  73  62  76 /  50  10  20  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 7, 6:26 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT SUN APR 7 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
626 PM CDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL..SOUTH
CENTRAL...AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NUMEROUS SEVERE THUNDERSTORMS MAY PRODUCE HAIL UP TO GOLFBALL-SIZED
THROUGH MID-NIGHT. AREAS AT GREATEST RISK ARE ALONG...AND WEST...OF
I-135. A FEW THUNDERSTORMS MAY CONTINUE AFTER MID-NIGHT WITH THE
SLIGHTLY HIGHER CHANCES OCCURRING OVER SOUTHEAST KANSAS. THESE LATE
THUNDERSTORMS SHOULD BE NEITHER STRONG NOR SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE SEVERE THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH TUESDAY
NIGHT. ON MONDAY...THE BEST CHANCES WOULD OCCUR OVER CENTRAL AND
SOUTH-CENTRAL KANSAS. ON TUESDAY...ALL AREAS ARE AT RISK AND OVER
AREAS PRIMARILY ALONG AND SOUTHEAST OF THE TURNPIKE TUESDAY NIGHT.
THE PRIMARY THREAT WOULD BE HAIL PERHAPS 2 INCHES IN DIAMETER. A
FEW TORNADOES CANNOT BE RULED OUT.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY FOR LOCATIONS
MAINLY EAST OF THE KANSAS TURNPIKE. SEVERE WEATHER IS NOT
EXPECTED WITH THIS ACTIVITY HOWEVER A FEW STRONG STORMS WITH SMALL
HAIL WILL BE POSSIBLE.

IN ADDITION...A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE AREA
LATE TUESDAY NIGHT AND EARLY WEDNESDAY...WITH RAIN POSSIBLY MIXING
WITH SNOW BRIEFLY ACROSS PORTIONS OF CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/MWM

In the hours before

Local storm report, Apr 7, 6:06 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HEAVY RAIN       TORONTO                 37.80N 95.95W
04/07/2013  M1.87 INCH       WOODSON            KS   AMATEUR RADIO

            AMATEUR RADIO OPERATOR MEASURED 1.87 INCHES OF RAIN WITH
            THE THUNDERSTORMS THAT MOVED THROUGH THIS AFTERNOON AND
            EARLY EVENING.

&&

VJP
Local storm report, Apr 7, 7:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             10 N RUSSELL            39.03N 98.85W
04/07/2013  E0.75 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

VJP
Local storm report, Apr 7, 7:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             10 N RUSSELL            39.03N 98.85W
04/07/2013  E0.88 INCH       RUSSELL            KS   TRAINED SPOTTER

&&
TRAINED SPOTTER REPORTED NICKEL SIZED HAIL COVERING THE GROUND.

VJP
Local storm report, Apr 7, 7:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             10 N RUSSELL            39.03N 98.85W
04/07/2013  E1.00 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

VJP
Local storm report, Apr 7, 7:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TORNADO          PARADISE                39.11N 98.92W
04/07/2013                   RUSSELL            KS   LAW ENFORCEMENT

            A BRIEF ROPE TORNADO WAS REPORTED TO THE EMERGENCY
            MANAGER VIA LAW ENFORCEMENT AND CAUSED DAMAGE TO AN OLD
            BARN, RADIO TOWER, AND TREE LIMBS ALONG 177TH AND
            PARADISE ROAD.

&&

VJP
Local storm report, Apr 7, 7:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             5 S HOISINGTON          38.45N 98.77W
04/07/2013  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:11 PM CDTSpecial Weather StatementICTRussell49 min
Apr 7, 8:26 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice49 min
Apr 7, 8:34 PM CDTSpecial Weather StatementICTRussell26 min
Apr 7, 9:08 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.